Another New Sufferer

Discussion in 'Introduce Yourself' started by JoMarie, Jan 30, 2013.

tinnitus forum
    1. JoMarie

      JoMarie Member

      Tinnitus Since:
      09/2012
      I had a catheter ablation for atrial fibrillation in September last. Since then I gradually became aware of a loud rhythmical whooshing sound in my left ear which faded in and out, especially at night.Whilst I thought I could perhaps get used to it, it grew more frequent and louder, mirroring my pulse exactly. So what is now worst is that I am aware of any heartbeat irregularity, like the odd double beat etc and I am jolted awake into worry on hearing it. I would say now that I can hear the beat nearly all the time, day and night.

      Last night I put headphones on and left them on all night and it was great not to be worrying about what my heart was doing. Naturally, post ablation the heart can take a while to settle while it heals. Should I seek medical advice for the tinnitus? Is it serious in any way - apart from keeping me awake and worrying!
       
    2. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, JoMarie,

      Many of us have the whooshing type of tinnitus that started suddenly, with no known cause. Most of the time, it is not dangerous. However, if it would ease your mind, you could go to a doctor to be checked, just in case, to rule out anything such as aneurysm.

      Mine started suddenly, after taking and then getting off blood pressure medicine. I've had an MRI, CT scan, and carotid artery scan, and nothing was found.

      In your case, it could be post-ablation. Perhaps it will calm down after a few months. Have you asked the doctor that performed the ablation? It's possible that others may have experienced the same thing.
       
    3. JoMarie

      JoMarie Member

      Tinnitus Since:
      09/2012
      Thank you for your reply. I will book in to the doctor and report it. I am supposed to be on anticoagulants but can't tolerate them, so I do worry a bit about blood clots. The surgery here is on too much of a budget to prescribe the new thinners. Will let you know how I got on....
       
    4. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Please do report back! Probably all is well, but it might ease your mind to talk to the doctor about it. I wouldn't be surprised if it happens to others who have had an ablation procedure. I'm no doctor, but it could be that the ablation triggered the pulsating sensation. Good luck!!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.